Alert archive / Texas / Blizzard Warnings in 2009
Blizzard Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this blizzard warning at Dec 24, 2009, 5:06 AM CST for 7 counties in Texas. It was in force for 13 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2009, 5:06 AM CST (11:06 UTC)
- Expired
- Dec 24, 2009, 6:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 89 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 6:59 AM CST | SNOW 1.5 | Claude, TX | SHERIFFS OFFICE REPORTED THE VISIBILITY HAS INCREASED TO ONE HALF MILE...AND ESTIMATED ONE AND A HALF INCHES OF SNOW. |
| Dec 24, 7:00 AM CST | SNOW 2 | Pampa, TX | |
| Dec 24, 8:49 AM CST | SNOW 1 | 4 Nw Washburn, TX | |
| Dec 24, 9:01 AM CST | SNOW 3 | Clarendon, TX | RECEIVED 0.27 OF WATER EQUIVALENT AND ESTIMATED THAT HE HAD ABOUT 3 INCHES OF SNOW. |
| Dec 24, 10:07 AM CST | SNOW 2 | Clarendon, TX | |
| Dec 24, 10:24 AM CST | SNOW 1 | Panhandle, TX | |
| Dec 24, 10:35 AM CST | SNOW 4 | Mclean, TX | |
| Dec 24, 10:52 AM CST | SNOW 2 | Canadian, TX | |
| Dec 24, 10:58 AM CST | SNOW 3 | Wheeler, TX | |
| Dec 24, 11:04 AM CST | SNOW 4 | Shamrock, TX | |
| Dec 24, 11:08 AM CST | SNOW 5 | Wellington, TX | SIGNIFICANT DRIFTING ALSO REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KAMA 241106 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 506 AM CST THU DEC 24 2009 TXZ010-013>015-018>020-241800- /O.UPG.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/ /O.NEW.KAMA.BZ.W.0002.091224T1106Z-091224T1800Z/ HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 506 AM CST THU DEC 24 2009 ...BLIZZARD WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY FOR THE SOUTHEAST AND EAST CENTRAL TEXAS PANHANDLE. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: BLOWING AND FALLING SNOW WITH STRONG NORTH WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS CREATING NEAR 0 VISIBILITY. * TIMING: THE NEAR 0 VISIBILITIES...STRONG NORTH WINDS...AND BLOWING SNOW SHOULD LAST THROUGH NOON CST TODAY. * OTHER IMPACTS: SNOW ON THE ROADWAYS ARE CAUSING VERY SLICK AND DANGEROUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS. LOCAL SHERIFFS OFFICES HAVE REPORTED MULTIPLE VEHICLE ACCIDENTS ESPECIALLY ALONG INTERSTATE 40. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ008-009-241800- /O.EXA.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/ HUTCHINSON-ROBERTS- INCLUDING THE CITIES OF...BORGER...MIAMI 506 AM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY FOR HUTCHINSON AND ROBERTS COUNTIES. * TIMING: PERIODS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH NOON CST TODAY. * MAIN IMPACT: SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES COMBINED WITH NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LIKELY CAUSE AREAS OF BLOWING SNOW THIS MORNING. BLOWING SNOW COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. AS A RESULT...TRAVEL WILL BE HAZARDOUS ACROSS THE HUTCHINSON AND ROBERTS COUNTIES. * OTHER IMPACTS: AREAS OF BLOWING SNOW COULD CONTINUE THURSDAY MORNING EVEN AFTER THE SNOW ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ011-012-016-017-241800- /O.CON.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 506 AM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL NOON CST TODAY FOR THE SOUTHWEST TEXAS PANHANDLE. * TIMING: PERIODS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THE MORNING HOURS BEFORE SLOWLY TAPERING OFF BY NOON. * MAIN IMPACT: SNOW ON THE GROUND OR LIGHT FALLING SNOW COMBINED WITH NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LIKELY CAUSE AREAS OF BLOWING SNOW OVERNIGHT. BLOWING SNOW COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. AS A RESULT...TRAVEL WILL BE HAZARDOUS ACROSS THE SOUTHWEST TEXAS PANHANDLE. * OTHER IMPACTS: AREAS OF BLOWING SNOW COULD CONTINUE THIS MORNING EVEN AFTER THE FALLING SNOW ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JJB
3 follow-up statements
000 WWUS44 KAMA 241749 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1149 AM CST THU DEC 24 2009 TXZ010-013-018-241900- /O.CAN.KAMA.BZ.W.0002.000000T0000Z-091224T1800Z/ HEMPHILL-CARSON-ARMSTRONG- INCLUDING THE CITIES OF...CANADIAN...PANHANDLE...WHITE DEER... CLAUDE 1149 AM CST THU DEC 24 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE BLIZZARD WARNING FOR THE CENTRAL AND PART OF THE EASTERN TEXAS PANHANDLE. SKIES HAVE CLEARED AND SNOW HAS ENDED ACROSS THE CENTRAL AND PART OF THE EASTERN TEXAS PANHANDLE. BLIZZARD CONDITIONS ARE NO LONGER BEING REPORTED ACROSS THIS AREA. THEREFORE...THE BLIZZARD WARNING HAS BEEN CANCELLED. $$ TXZ008-009-011-012-016-017-241900- /O.CAN.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/ HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BORGER...MIAMI...VEGA...AMARILLO... HEREFORD...CANYON 1149 AM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER WEATHER ADVISORY. SKIES HAVE CLEARED AND THE SNOW HAS ENDED ACROSS THE CENTRAL AND SOUTHWEST TEXAS PANHANDLE. THERE HAS BEEN NO REPORTS OF BLOWING SNOW ACROSS THE AREA. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ TXZ014-015-019-020-250000- /O.EXT.KAMA.BZ.W.0002.000000T0000Z-091225T0000Z/ GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER... CLARENDON...WELLINGTON 1149 AM CST THU DEC 24 2009 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * MAIN IMPACT: BLOWING SNOW WITH STRONG NORTH WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS CREATING NEAR 0 VISIBILITY. * TIMING: THE NEAR 0 VISIBILITIES...STRONG NORTH WINDS...AND BLOWING SNOW SHOULD LAST THROUGH 6 PM CST TODAY. * OTHER IMPACTS: SNOW ON THE ROADWAYS ARE CAUSING VERY SLICK AND DANGEROUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS. LOCAL SHERIFFS OFFICES HAVE REPORTED MULTIPLE VEHICLE ACCIDENTS ESPECIALLY ALONG INTERSTATE 40. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED... STAY WITH YOUR VEHICLE. && $$ SCHNEIDER/WYNNE
000 WWUS44 KAMA 242141 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 341 PM CST THU DEC 24 2009 TXZ014-015-019-020-250000- /O.CON.KAMA.BZ.W.0002.000000T0000Z-091225T0000Z/ GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER... CLARENDON...WELLINGTON 341 PM CST THU DEC 24 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE. * MAIN IMPACT: BLOWING SNOW WITH STRONG NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CREATING NEAR 0 VISIBILITY. * TIMING: THE NEAR 0 VISIBILITIES...STRONG NORTH WINDS...AND BLOWING SNOW SHOULD LAST THROUGH 6 PM CST TODAY. * OTHER IMPACTS: SNOW ON THE ROADWAYS ARE CAUSING VERY SLICK AND DANGEROUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS. LOCAL SHERIFFS OFFICES HAVE REPORTED MULTIPLE VEHICLE ACCIDENTS ESPECIALLY ALONG INTERSTATE 40. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED... STAY WITH YOUR VEHICLE. && $$ OKZ002-003-250545- /O.NEW.KAMA.WC.Y.0002.091225T0600Z-091225T1500Z/ TEXAS-BEAVER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN 341 PM CST THU DEC 24 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. * WIND CHILL VALUES: DANGEROUSLY LOW WIND CHILLS ARE EXPECTED AFTER MIDNIGHT TONIGHT UNTIL MID MORNING CHRISTMAS DAY OF 5 DEGREES BELOW ZERO OR COLDER. * OTHER IMPACTS: WIND SPEEDS WILL BE SLOW TO DIMINISH ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE TONIGHT WITH SPEEDS DECREASING TO BETWEEN 10 AND 20 MPH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SCHNEIDER/WYNNE
000 WWUS44 KAMA 242357 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 557 PM CST THU DEC 24 2009 TXZ014-015-019-020-250100- /O.EXP.KAMA.BZ.W.0002.000000T0000Z-091225T0000Z/ GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER... CLARENDON...WELLINGTON 557 PM CST THU DEC 24 2009 ...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE BLIZZARD WARNING FOR THE SOUTHEASTERN TEXAS PANHANDLE WILL EXPIRE AT 6 PM CST THIS EVENING. SNOW HAS ENDED ACROSS THE REGION. IN ADDITION...WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. THEREFORE...BLIZZARD CONDITIONS ARE NO LONGER EXPECTED. HOWEVER...VERY COLD WEATHER THROUGH THE OVERNIGHT HOURS WILL MEAN THAT THERE MAY STILL BE ICY SPOTS ON THE ROADS. $$ OKZ002-003-250800- /O.CON.KAMA.WC.Y.0002.091225T0600Z-091225T1500Z/ TEXAS-BEAVER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN 557 PM CST THU DEC 24 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR EASTERN OKLAHOMA PANHANDLE. * WIND CHILL VALUES: DANGEROUSLY LOW WIND CHILLS ARE EXPECTED AFTER MIDNIGHT TONIGHT UNTIL MID MORNING CHRISTMAS DAY OF 5 DEGREES BELOW ZERO OR COLDER. * OTHER IMPACTS: WIND SPEEDS WILL BE SLOW TO DIMINISH ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE TONIGHT WITH SPEEDS DECREASING TO BETWEEN 10 AND 20 MPH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SJOHNSON
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this blizzard warning went out at Dec 24, 4:16 AM CST, 50 minutes earlier.
Area forecast discussion, Dec 24, 4:16 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
416 AM CST THU DEC 24 2009
.DISCUSSION...
LIGHT SNOW CONTINUES TO FALL ACROSS THE SOUTHERN AND EASTERN TEXAS
PANHANDLE. WINDS ARE INCREASING STEADILY AS WELL WITH A FEW STATIONS
REPORTING BRIEF WIND GUSTS ABOVE 40 KNOTS. THE WINDS ARE CAUSING
AREAS OF BLOWING SNOW WITH A FEW LOCATIONS REPORTING ONE HALF MILE OR
LESS VISIBILITY AT TIMES. WILL CONTINUE THE BLOWING SNOW ADVISORY
THROUGH NOON TODAY TO COVER THE THREAT. THE UPPER LOW IS STEADILY
HEADING EAST SOUTHEAST ACROSS WEST TEXAS AND SHOULD BE INTO CENTRAL
TEXAS BY 13Z OR SO...THEN HEAD INTO EAST TEXAS BY 18Z. FELT THE
THREAT FOR LIGHT SNOWFALL WOULD CONTINUE FOR THE EASTERN HALF OF THE
CWA THROUGH 18Z. BASED ON THE ABUNDANT WRAP AROUND SNOW BEING
PRODUCED...THOUGHT THERE WOULD BE A SHORT WINDOW AFTER 18Z WHEN SNOW
WOULD BE POSSIBLE ACROSS THE FAR EASTERN ZONES. SO INSERTED SLIGHT
CHANCE TO CHANCE POPS THROUGH 00Z...BUT FEEL THE SNOW SHOULD BE
DONE BY 21Z.
NEXT CONCERN IS THE WIND ADVISORY FOR THE REMAINDER OF THE CWA.
MODELS SHOW THE PRESSURE GRADIENT INCREASING THROUGH 15Z...THEN
SLOWLY SHIFTING THE TIGHTEST GRADIENT EAST AS THE SFC LOW PUSHES INTO
EAST OKLAHOMA THIS AFTERNOON. SO THE ADVISORY STILL LOOKS GOOD
THROUGH 18Z...ALTHOUGH A FEW WESTERN ZONES MAY NEED TO BE CANCELED
EARLY. NAM SOLUTION INDICATED A LINGERING TIGHT SURFACE GRADIENT
ACROSS THE NORTHEAST CWA THROUGH 21Z. HOWEVER...THE SURFACE LOW IS
PROGGED TO BE OVER CENTRAL ARKANSAS BY 21Z. SO WAS NOT CONVINCED THAT
30 KNOT WINDS WOULD SUSTAIN MUCH PAST 18Z.
THE UPPER LOW SHOULD THEN MOVE WELL NORTHEAST OF THE PANHANDLES
KEEPING THE AREA DRY THROUGH EARLY NEXT WEEK. HOWEVER...COLD AIR WILL
CONTINUE TO ADVECT INTO THE PANHANDLES THROUGH SATURDAY. MODELS SHOW
850MB TEMPS FALLING TO AROUND -10C THROUGH FRIDAY...THEN INCREASE BY
4 OR 5 DEGREES ON SATURDAY. SO TRENDED FORECAST ON THE COOL SIDE OF
GUIDANCE THROUGH THE WEEK. THE NEXT SYSTEM APPROACHES ON MONDAY OF
NEXT WEEK. A CLOSED LOW DIGS DOWN INTO SOUTHERN CALIFORNIA...THEN
WEAKENS AS IT PUSHES EAST THROUGH ARIZONA BECOMING A PROGRESSIVE OPEN
WAVE. LEFT THE SLIGHT CHANCE POPS IN PLACE ON TUESDAY...AND
INTRODUCED SLIGHT CHANCE POPS FOR TUESDAY NIGHT AS THE EURO SUGGEST A
SLIGHTLY SLOWER SOLUTION THAN THE GFS. BUT THE MODELS DO SHOW A VERY
SIMILAR TREND AND KEPT THE COLD AIR IN PLACE THROUGH THE EVENT. LEFT
ALL SNOW IN THE FORECAST. THERE IS THEN A SECONDARY SURGE OF COLD AIR
EXPECTED TO MOVE INTO THE PANHANDLES DURING THE DAYS 7 THROUGH 9
PERIOD WHICH MAY PRODUCE ANOTHER SHOT FOR SNOW AND COLDER TEMPS. DID
NOT INTRODUCE PRECIP AT THIS POINT AS THE GFS AND EURO BEGIN TO
DIVERGE ON THE UPPER FLOW DURING THIS PERIOD...BUT IT IS WORT WATCHING.
&&
.FIRE WEATHER...
COLD AIR IN PLACE THROUGH THE WEEK WILL KEEP MINIMUM RELATIVE
HUMIDITY VALUES ABOVE 30 PERCENT DURING THE AFTERNOON HOURS. DO NOT
ANTICIPATE ANY FIRE WEATHER CONCERNS THROUGH THE NEXT SEVEN DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 30 12 33 13 39 / 20 5 0 0 0
BEAVER OK 29 12 27 10 32 / 20 5 10 10 0
BOISE CITY OK 27 8 32 12 37 / 5 0 10 10 0
BORGER TX 28 14 36 16 40 / 20 5 0 0 0
BOYS RANCH TX 32 10 35 13 43 / 10 5 0 0 0
CANYON TX 32 9 36 12 42 / 20 5 0 0 0
CLARENDON TX 32 15 37 18 40 / 30 0 0 0 0
DALHART TX 28 9 33 10 40 / 10 5 0 0 0
GUYMON OK 32 12 31 11 38 / 10 5 10 10 0
HEREFORD TX 31 8 36 12 42 / 10 5 0 0 0
LIPSCOMB TX 28 14 30 14 36 / 40 5 5 5 0
PAMPA TX 26 13 33 16 36 / 20 5 0 0 0
SHAMROCK TX 30 15 39 19 40 / 60 5 0 0 0
WELLINGTON TX 32 19 39 20 42 / 70 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
DALLAM...HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...ROBERTS...SHERMAN.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...HEMPHILL...OLDHAM...POTTER...RANDALL...
WHEELER.
OK...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&
03/14Hazardous weather outlook, Dec 24, 12:00 AM CST, 5 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1200 AM CST THU DEC 24 2009 OKZ001>003-TXZ001>020-241200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1200 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE WHERE SNOW ACCUMULATIONS COULD RANGE BETWEEN 1 TO 2 INCHES. IN ADDITION...STRONG NORTH WINDS ARE EXPECTED TO DEVELOP TONIGHT AND MAY RESULT IN AREAS OF BLOWING SNOW AND LOW VISIBILITIES. A WIND ADVISORY IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND MOST OF THE NORTHERN HALF OF THE TEXAS PANHANDLE UNTIL NOON CDT THURSDAY. .DAYS TWO THROUGH SEVEN... THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE WILL CONTINUE UNTIL NOON THURSDAY. ALSO...THE WIND ADVISORY FOR ALL OF THE OKLAHOMA PANHANDLE...AND MOST OF THE NORTHERN TEXAS PANHANDLE IS IN EFFECT UNTIL NOON THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. NUNEZ
Nearby
Blizzard Warnings in Texas, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.